MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5536B600
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 10/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision surgery.Patient underwent tka on (b)(6) 2024.Deep cuts with mako, surgeon tried to implant a cementless femur although believes the cuts were to poor and ended up using a cemented femur.The medical intervention ended up being a revision of the tibia 2 days later due to the tibial baseplate not being fully seated on the bone.The complaint against the femur was the inaccuracy of the cuts leading to a gap between the implant and bone which led to the surgeon using a cemented implant, rather than a cementless.See attached two post op x-rays after the primary case showing the issues with the tibial baseplate which was the reason for the revision.
 
Event or Problem Description
Revision surgery.Patient underwent tka on (b)(6)2024.Deep cuts with mako, surgeon tried to implant a cementless femur although believes the cuts were to poor and ended up using a cemented femur.The medical intervention ended up being a revision of the tibia 2 days later due to the tibial baseplate not being fully seated on the bone.The complaint against the femur was the inaccuracy of the cuts leading to a gap between the implant and bone which led to the surgeon using a cemented implant, rather than a cementless.See attached two post op x-rays after the primary case showing the issues with the tibial baseplate which was the reason for the revision.
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a triathlon baseplate was reported.The event was confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated "x-rays show a hybrid tka with a cemented femur and a pressfit tka.The femur appears to be in an excessive valgus position while the tibial component is in a marked varus position with lucencies consistent with incomplete seating.Malposition of tka components is confirmed.The root cause of this mechanical complication can not be determined from the documentation provided.-product history review: product history review records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "x-rays show a hybrid tka with a cemented femur and a pressfit tka.The femur appears to be in an excessive valgus position while the tibial component is in a marked varus position with lucencies consistent with incomplete seating.Malposition of tka components is confirmed.The root cause of this mechanical complication can not be determined from the documentation provided.It is likely the inaccuracy of the cuts leading to a gap between the implant and bone which led to the surgeon using a cemented implant, rather than a cementless.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRITANIUM BPLATE TRIATHLON S6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20701321
Report Number0002249697-2024-01575
Device Sequence Number11691047
Product Code MBH
UDI-Device Identifier07613327041514
UDI-Public07613327041514
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5536B600
Device Lot NumberCTD122727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date11/16/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale
Patient Weight120 KG